# SDR IXXA0200028O

- Difficulty date: June 1, 2002
- Submitted: June 3, 2002
- Operation: Air carrier
- Aircraft: N31CX
- Make and model: Doug DC-8-62
- Aircraft serial: 45911
- Aircraft time: 74,718 hours, 29,259 cycles
- System (JASC): 2121 · Air Distribution Fan
- Part: Fan
- Condition: Defective
- Location: Fwd Belly
- Part time: 74,718 hours, 29,259 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

ENROUTE FROM KWI TO AVB, THE FLIGHT CREW SENSED AN ODOR IN THE COCKPIT WHEN BOTH RECIRCULATION FANS WERE OPERATING.  THE FLIGHT CREW SECURED THE FANS AND THE ODOR SUBSIDED.  THE FLIGHT CONTINUED FOR AN UNEVENTFUL LANDING.  MAINTENANCE INSPECTED THE AIRCRAFT AND FOUND THE FANS TO BE DEFECTIVE.  THE FANS WERE PLACED ON DEFERRAL AND THE AIRCRAFT WAS RETURNED TO SERVICE.
